Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Started taking Klonopin, having headaches, dizzy, body aches and weakness. Side effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9389 Questions
Question
Hey Doc! It'sXXXXXXagain. Lol

I started taking Klonopin dissolving tablets 2 days ago, .0125, 1 am and 1 pm. I've been having headaches a bit dizzy and body aches/weakness. Are this normal effects till my body gets use to the med? How much time should I give it? Or should I discontinue?
Posted Tue, 2 Jul 2013 in General Health
 
 
Answered by Dr. Shoaib Khan 3 days later
Hello XXXXXX

I hope you are doing better.

Yes, all the side effects you are experiencing are the less serious side effects and usually subside with time. But, you will have to report to your treating doctor with these symptoms.

Do not discontinue the medication for now, as the side effects can be treated. If this continues for more than 3-7 days, then inform your treating doctor and discontinue the drug.

I hope this helps.

Take care,
Above answer was peer-reviewed by
 
Follow-up: Started taking Klonopin, having headaches, dizzy, body aches and weakness. Side effects? 7 hours later
I sure will! Dr, I went for my results of the thyroid uptake scan I had advices you about and it came back normal. But the DR said that my vitamin D level was a 22 is this low or not so low? He prescribed 50,000 2x a month. Could vitamin D difficency cause dizziness and muscle weakness?
 
 
Answered by Dr. Shoaib Khan 3 hours later
Hello XXXXXX

It is nice to hear from you again.

The normal range of vitamin D is 30-74 ng/mL. Yes XXXXXXX, a level of 21 is indeed low and can easily result in your presentation. Other symptoms include:
-Generalized weakness (usually progressive)
-Muscle cramps
-Bone and dental abnormalities
-Deformities (bone, skeletal, etc.)

Treatment includes taking vitamin D orally (tablet) or in injection form. So your doctor has prescribed an accurate dosage and treatment duration. You will have to follow this up with him/her.

I hope this helps. Do write back to me. Shall be waiting to hear from you and be of further assistance.

Take care.
Above answer was peer-reviewed by
 
Follow-up: Started taking Klonopin, having headaches, dizzy, body aches and weakness. Side effects? 1 hour later
So I'm taking 50,000 vitamin D twice a month. Can I take a multivitamin daily that contains vitamin D as well? It's a multivitamin. Can I also take magnesium, I've heard it helps with absorption of Vitamin D?

Another question, my thyroid was negative for Graves, but my TSH is @ .25 my doctor gave me the option to be without meds or to take a ptu. What is your tought with the med PTU?
 
 
Answered by Dr. Shoaib Khan 14 minutes later
Hey XXXXXX.

Yes, please go ahead with the vitamin D twice a month.

Yes, a multivitamin, that contains vitamin D among other vitamins (once a day) should be good. I really hope your we can bid your weakness and exhaustion goodbye once we rectify your vitamin D deficiency.

Magnesium helps in converting the vitamin D into a form which can be used by the body, this would be a good idea, but the dosage will have to be carefully calculated by your doctor. Taking magnesium when it is in adequate amounts in the body, can lead to adverse effects. So, let us not initiate the magnesium, unless your treating doctor thinks it is required.

The normal range of TSH is 0.4 - 3. If your TSH is 0.25 (please confirm this value), you have an under-active thyroid (i.e. HYPOthyroidism). PTU (propylthiouracil) is used to reduce TSH in individuals with HYPERthyroidism (hyperactive thyroid). Your TSH is lower than the normal range already, why would your doctor want to further reduce it? Please reconfirm the TSH value (also provide me with any other values from your thyroid tests if present), and the medication once again, do not initiate it, till you clear this with me.

I also noticed that our previous discussion has not been closed, you can go ahead and close the old discussion, as I have saved our conversation and all your information for my future reference, so do not worry. We can continue our discussion here. Also, if you can find the time, do rate my answers after closing that discussion.

Take care.
Above answer was peer-reviewed by
 
Follow-up: Started taking Klonopin, having headaches, dizzy, body aches and weakness. Side effects? 4 hours later
First here is my blood work:

-TSH 0.27 on 04/22/2013

-THS 0.25, T3 uptake 27, T4 (thyroxine) 10.5

Free T4 index (T7), thyroid peroxidase antibodies <10 on 04/24/2013

-THS 0.25, T4 FREE 1.1 on 05/02/2013

-THS 0.25 on 05/08/13
Dr said it was hyperthyroid.

I'm also hoping that my weakness and exhaustion get better with the Viramin D!

Can this type of diffecny cause dizziness& shortness of breath? Dr said no but I've read that other ppl do experience this.
 
 
Answered by Dr. Shoaib Khan 12 minutes later
Hi.

Yes, this is indeed hyperthyroidism. I shall explain how. When the thyroid works in excess (hyperactive), it produces TSH in excess, which in turn causes the increase in levels of T3 and T4. When the body realizes that the T3 and T4 levels are in excess, it sends out a stimulus to stop or reduce the production of TSH, which in turn reduces the level of TSH.

This low level of TSH is seen in case of hypothyroidisim (under-active thyroid), which is why I was not sure and asked for more values. But, when T3 and T4 levels are high along with normal or low TSH levels, this is a clear case of hyperthyroidism. I hope this is clear.

It appears as though your body is trying its best to normalize the thyroid hormones. Yours is a mild case, but will require medication if it does not normalize in a while. My advise would be to wait and watch for 2-4 weeks, get tested once every 2 weeks. At the end of the 4th week, depending on how much closer to normal your values are, we can decide whether or not to start with the PTU.

Yes, vitamin D deficiencies can cause dizziness and shortness of breath, my sister-in-law herself goes through the same and is currently on the same regimen advised to you.

Thank you for your rating, your kind words are much appreciated. I hope the above information is clear Biridiana. If there is anything unclear or you require more information, you know what to do.

Take care.
Above answer was peer-reviewed by
 
Follow-up: Started taking Klonopin, having headaches, dizzy, body aches and weakness. Side effects? 3 hours later
I also noticed red tiny spots in my lip only the lower one, could it be from the deficiency? Also can it cause the sensation of inner body tremor/vibration?

Do you think that 50,000 of D2 twice a month is enough? By when should I start feeling better?
 
 
Answered by Dr. Shoaib Khan 40 minutes later
Hi Biridiana.

Yes, bright red, pink, brownish-red or dark red spots on the lips are symptoms of a vitamin deficiency. You may also experience cracked/chapped lips, sores, etc; due to the deficiency.

Yes, a tremor and weakness are also associated.

The dosage is accurate as of now, it takes time and also depends on the rate of absorption of the supplements, but you should experience an improvement from 2-6 months from initiation of the course.

But, I personally hope you improve much before the expected time.

Take care :)
Above answer was peer-reviewed by
 
Follow-up: Started taking Klonopin, having headaches, dizzy, body aches and weakness. Side effects? 2 hours later
Thank you Doc, you're awesome!! I wish you lived here lol!
 
 
Answered by Dr. Shoaib Khan 14 minutes later
Haha. Thank you for the compliments Biridiana. What is your full name?

If I were residing there, I am sure we would XXXXXXX quite often.

I am more than happy to always be of assistance.

Take good care of yourself.
Above answer was peer-reviewed by
 
Follow-up: Started taking Klonopin, having headaches, dizzy, body aches and weakness. Side effects? 6 hours later
Lol we probably would! But I'm sure you would take good care if my health!
 
 
Answered by Dr. Shoaib Khan 4 hours later
That is true.

As you usually like to know what your symptoms are when they appear and why they have appeared, I would probably explain them to you before they are expected, in which case I would be doing most of the talking, and you would not have as many questions to ask. A physical examination/consultation is always better, as a doctor can examine and diagnose easier and more accurately. Through an online consultation, a doctor can only diagnose based on what information the patient considers important enough to mention.

And of course, if you would make regular visits to my clinic I would make sure you avoid all such conditions.

Take care...

Dr. Shoaib Khan
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor